MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 7210707
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the suture on the twinfix ti anchor broke after it was implanted.The procedure was completed with a s+n back up device.It is unknown if there was a surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The handle bottom and shaft were returned with 2 white sutures with curved needles and 2 blue/white sutures with curved needles.All returned sutures have been cut; therefore, the suture breakage could not be confirmed.No anchor or anchor fragments were returned.There is biological debris on the returned items.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the suture material specifications found that a material certification of analysis is required with each lot.The root cause could not be determined since the reported suture breakage could not be duplicated during the investigation.Factors that can contribute to the reported event include excessive force on the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19661251
Report Number1219602-2024-01419
Device Sequence Number6822966
Product Code MBI
UDI-Device Identifier03596010532190
UDI-Public03596010532190
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2025
Device Catalogue Number7210707
Device Lot Number2048111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown